

Fundamentals of the Eagala Model Training

Objectives and Agenda

Eagala Certification involves successfully completing four steps:

- 1. Pre-training online webinar
- 2. Professional development portfolio
- 3. Fundamentals of the Eagala Model Training
- 4. Post-training online assessment

Mission:

The Fundamentals of the Eagala Model training provides didactic and interactive, hands-on learning experiences so that participants leave with an understanding and application of the Eagala Model. The Eagala Model is a model of standards and clinically supported facilitation skillsets which effectively incorporate horses experientially in mental health and personal development sessions. The model involves a team approach of credentialed mental health professional, qualified equine specialist, horses and clients collaboratively working towards treatment or learning goals.

Learning Objectives:

- 1. Participants will define the 4 standards of the Eagala Model (Team approach, 100% ground-based, solution-oriented, adherence to code of ethics).
- 2. Participants will identify the theoretical underpinning of the Eagala Model, namely experiential therapy, person-centered (humanistic) therapy, and aspects of postmodern approaches.
- 3. Participants will relate the benefits of incorporating horses into therapy through the Eagala Model.
- 4. Participants will identify different facilitator skillsets when conducting individual and group sessions in the Eagala framework.
- 5. Participants will clarify and differentiate aspects of treatment team roles, namely the roles of Mental Health Professional, Equine Specialist, and Equine.
- 6. Participants will define the SPUD'S[™] framework of observation and intervention and apply the SPUD'S[™] framework through experiential application.
- 7. Participants will demonstrate how to structure sessions and session progression through treatment planning within the Eagala Model context with experiential application.
- 8. Participants will identify and demonstrate verbal and nonverbal interventions to facilitate the client's process, including clinically supported methods involving narrative, projection, metaphor, and symbolism as they relate to Eagala's solution-oriented standard through experiential application.
- 9. Participants will relate ways to recognize, manage, and constructively utilize countertransference ('S) so as to minimize potential negative impact on client's process.
- 10. Participants will identify ethical standards and unique ethical considerations when conducting this model.

Agenda: Fundamentals of the Eagala Model Training Agenda

5 days: 8:30 a.m.- 4:30 p.m. daily on days 1-4 with lunches included. Day 5 will begin at 8:00 am and will end by 12:30 pm. Full attendance is required for completion of the course. Total of 29-hours of CE (ACE) credit provided.

| Fundamentals of the Eagala Model Training AGENDA | | | | | | |
|---|--|--|--|--|--|--|
| Prior to train | Prior to training attendance Complete the Eagala Pre-training Webinar – 30 minutes – introduction to the model, standards and | | | | | |
| Complete th | | | | | | |
| | training preparation and readings. Submit Professional Development Portfolio. Note: The Pre- Training Webinar and Professional Development Portfolio DO NOT provide CE (NAADAC/NBCC) credit | | | | | |
| DAY 1 (5.5 h | | DO NOT provide CE (NAADAC/NBCC) credit | | | | |
| Time | Activity | Objective | | | | |
| 8:30 am – 9:30 am | Registration, Introduction, and Welcome | | | | | |
| 9:30 am – 11:00 am (1.5 hr CE) | Discussion: Eagala Model standards and facilitation skillsets Experiential activity: Non-interpretative observation | Define the four key standards of the Eagala Model and summarize the facilitation skillsets and foundation of the Model; Build group rapport; Introduce and practice foundational skillset of counter-transference awareness and non-interpretive facilitation | | | | |
| 11:00 am – 11:15 am | Break | | | | | |
| 11:15 am – 12:15 pm <i>(1 hr CE)</i> | Discussion: Facilitating the process – SPUD'S™ framework Experience: Non-Interpretative observation within the SPUD's framework | Define the SPUD'S™ framework of observation and intervention | | | | |
| 12:15 pm – 12:45 pm <i>(.5 hr CE)</i> | Discussion: Holding space and the client's narrative ("story") | Define and incorporate solution-oriented skillsets of Eagala Model | | | | |
| 12:45pm – 1:45 pm | Lunch | | | | | |
| 1:45 pm – 2:45 pm <i>(1 hr CE)</i> | Discussion: Self-awareness and emotional safety | Identify and demonstrate awareness of countertransference and nonverbal messages and interventions | | | | |
| 2:45pm – 3:00 pm | Break | | | | | |

| Demonstration: Fagala Model individual | Introduce and identify standards and |
|--|--|
| | skillsets when applied |
| 5055011 | |
| Closing and homework | Review of skillsets taught throughout the |
| - | day and homework assignment |
| | |
| nr CE) | |
| Check –in | Homework Review and |
| | discussion/questions from day 1 |
| | |
| Discussion: Team Roles and expectation | Understand difference of team roles and |
| Experience: Observing SPUD'S in relation | experience utilization of placement in |
| to physical placement | facilitating sessions |
| Break | |
| | |
| Discussion: Correlating SPUD'S | Defining difference between correlating |
| Experience: Large and small group | SPUD'S versus random SPUD's and |
| practice using correlating SPUD's | practicing of these questions. |
| Discussion and Experience: Practice internal | Practice and demonstrate understanding |
| vs external facilitation | of the difference between |
| Demonstration: Eagala Model individual Session #2 | internal and external facilitation Identify additional skillsets covered |
| Lunch | |
| | |
| Experience: Small group practice internal vs | Practice and demonstrate understanding |
| external facilitation | of the difference between |
| | internal and external facilitation |
| Informed Consent and Framing of | Understand importance of informed |
| Eagala Model experience | consent and framing/balance within |
| | Eagala Team. |
| Break | |
| | |
| Discussion: Structuring sessions | Identify the thought process and |
| Experience: Practice structuring sessions; | metaphorical relevance in structuring |
| Continued practice internal vs | sessions related to the treatment goals |
| external facilitation | and stages of change; Practice and |
| | demonstrate the four |
| | categories thought process, using client |
| | WORDS, AND NORVERNALSKIISEIS |
| | words, and nonverbal skillsets |
| Closing and homework | Review of skillsets taught throughout days 1 and 2 and homework assignment |
| | rr CE) Check –in Discussion: Team Roles and expectation Experience: Observing SPUD'S in relation to physical placement Break Discussion: Correlating SPUD'S Experience: Large and small group practice using correlating SPUD'S Discussion and Experience: Practice internal vs external facilitation Demonstration: Eagala Model individual Session #2 Lunch Experience: Small group practice internal vs external facilitation Informed Consent and Framing of Eagala Model experience Break Discussion: Structuring sessions Experience: Practice structuring sessions; Continued practice internal vs |

©Eagala, Revised November 2023

| (.5 hr CE) | | | | |
|----------------------------|---|--|--|--|
| | | | | |
| DAY 3 – (6.5 hr CE) | | | | |
| 8:30 am – | Check- in | Homework Review and | | |
| 9:00 am | | discussion/questions from days 1 and 2 | | |
| (.5 hr CE) | | | | |
| 9:00 am – | Discussion: Facilitating through | Defining and utilize direct and indirect | | |
| 9:30 am | metaphor, symbolism, and the | metaphors; Working through narrative, | | |
| (.5 hr CE) | external space | projection, metaphor, and symbolism | | |
| 9:30 am – | Experience: Team roles and facilitating the | Magnify roles and responsibilities, | | |
| 10:30 am | process | understanding of proximity, and non- | | |
| (1 hr CE) | Discussion: Large group debrief | interpretative SPUD'S | | |
| 10:30 am – | Break | | | |
| 10:45am | | | | |
| 10:45 am – | Experience: Practice team facilitation | Understanding of framework of | | |
| 12:15 pm | emphasizing client words. Large group | facilitating and closing sessions using | | |
| (1.5 hr CE) | practice | SPUD's framework | | |
| 12,15 pm | Discussion: Large group debrief Lunch | | | |
| 12:15 pm – 1:15 pm | Editeri | | | |
| 1:15 pm – | Experience: Small group practice of Eagala | Put all Eagala skillsets into practice to | | |
| 2:45 pm | Model facilitation | facilitate Model | | |
| (1.5 hr CE) | Discussion: Large group debrief | | | |
| 2:45 pm – | Break | | | |
| 3:00 pm | | | | |
| 3:00 pm – | Trainer demonstration of 2 nd Eagala Model | Understanding of closing Eagala session | | |
| 4:00 pm | session | and implementation of all Eagala skillsets | | |
| (1 hr CE) | | | | |
| 4:00 pm – | Closing and homework | Review of skillsets taught throughout | | |
| 4:30 pm | | days 1-3 and homework assignment | | |
| (.5 hr CE) DAY 4 – (6.5 | hr (E) | | | |
| 8:30 am – | Check –in | Homework Review and | | |
| 9:00 am | | discussion/questions from days 1-3 | | |
| (.5 hr CE) | | | | |
| 9:00 am – | Discussion: When to check in or not | Identify when to check or not, | | |
| 10:00 am | check in; Building on sessions – | importance of timing of questions, | | |
| (1 hr CE) | treatment process progression | awareness of placement/proximity | | |
| | Discussion: Self-awareness and counter- | when checking in; Identify skillsets of | | |
| | | | | |
| | transference ('S) | client engagement: triangles dynamic, | | |

©Eagala, Revised November 2023

| | | and demonstrate skillsets, |
|------------------------------|---|---|
| | | including framing, beginning, middle |
| | | and closing sessions; Identify ways to |
| | | recognize, manage, and |
| | | constructively utilize |
| | | countertransference ('S) to facilitate |
| | | client process |
| 10:00 am – | Break | |
| 10:15 am | | |
| 10:15 am – | Experience: Small Group practice and | Demonstrate application of session |
| 11:45 am | role play in skillset facilitation and | progression skillsets and |
| (1.5 hr CE) | progression of sessions | awareness/utilization of counter- |
| | Discussion: Large group debrief | transference to facilitate client process |
| 11:45 am – | Lunch | |
| 12:45 pm | | |
| 12:45 pm – | Discussion: Building on sessions – | Structure effective sessions through |
| 1:45 pm | treatment process progression | treatment planning and session |
| (1 hr CE) | | progression within the Eagala Model |
| | | context: flow, themes, metaphor |
| 1:45 pm – | Experience: Small Group practice and | Demonstrate application of session |
| 2:45 pm | role in skillset facilitation and | progression skillsets and |
| (1 hr CE) | progression of sessions (continuation) | awareness/utilization of counter- |
| | | Transference to facilitate client process |
| 2:45 pm – | Break | |
| 3:00 pm | | |
| 3:00 pm – | Discussion: Group work in Eagala sessions | Identify group work skillsets: physical |
| 4:00 pm | Demonstration: Eagala Model group | placement, dynamics, counter- |
| (1 hr CE) | session | transference, relational focus vs individua |
| | | focus, processing skillsets, Tuckman |
| | | Model; understanding of application of |
| 4.00 | | session progression skillsets |
| 4:00 pm – | Closing and homework | Review of skillsets taught throughout |
| 4:30 pm <i>(.5 hr CE)</i> | | days 1-4 and homework assignment |
| DAY 5 – (4 h | r CE) | 1 |
| 8:00 am – | Check –in | Homework Review and |
| 8:30 am | | discussion/questions from days 1-4 |
| (.5 hr CE) | | |
| 8:30 am – | Discussion: Eagala Certification process, | |
| 9:00 am | standards, evidence/research and ethical | |
| (.5 hr CE_ | standards and procedures | |
| | Experience: Team roles and facilitating the | |
| | process | |

| 9:00 am – | Experience: Session practice focused on | Eagala skillsets practice and | | |
|-------------|---|--------------------------------------|--|--|
| 10:30 am | specific skillsets | implementation | | |
| (1.5 hr CE) | Break | | | |
| 10:30 am – | Break | | | |
| 10:45 am | | | | |
| 10:45 am – | Experience: Session practice focused on | Eagala skillsets practice and | | |
| 11:45 pm | specific skillsets (continued) | implementation | | |
| (1 hr CE) | | | | |
| 11:45 pm – | Discussion: Eagala Certification process, | | | |
| 12:15pm | standards, evidence/research and ethical | | | |
| (.5 hr CE) | standards and procedures | | | |
| 12:15 pm – | Closing | | | |
| 12:30 pm | | | | |
| | DAY 6 - Note: The Post-training assessment and participant evaluation DO NOT provide CE | | | |
| (NAADAC/NI | | | | |
| 3 hours | Complete Post-training online | Online course assessment covering in | | |
| | assessment and Fundamentals | more depth theoretical underpinning | | |
| | training participant evaluation. | of the Eagala Model and ethical | | |
| | Successful completion requires | standards, considerations and | | |
| | minimum score of 90%. Up to 3 | applications, plus complete and pass | | |
| | retakes are allowed. | post-training assessment | | |

Course completion & CE info

Course completion requirements: To earn Eagala Certification Certificate, qualified mental health professionals and equine specialists must attend the entire course and complete a pre-training webinar, professional development portfolio, course evaluation, and post-assessment. For mental health professionals to earn CE (NAADAC/NBCC) credit: participants must attend the entire course and complete a course evaluation. Certificates of completion will be emailed within 10 business days of course completion. *Note: The Pre-Training Webinar, Professional Development Portfolio, Post-training assessment, and participant evaluation DO NOT provide CE (NBCC/NAADAC) credit*